Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 248, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 15, 2021, 8:51 PM CDT for Briscoe County, Floyd County, Hale County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 8:51 PM CDT (01:51 UTC)
- Expired
- Jul 15, 2021, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Floyd County, TX, Hale County, TX
The radar
The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
061
WUUS54 KLUB 160151
SVRLUB
TXC045-153-189-160245-
/O.NEW.KLUB.SV.W.0248.210716T0151Z-210716T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
851 PM CDT Thu Jul 15 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northern Floyd County in northwestern Texas...
Northeastern Hale County in northwestern Texas...
Southwestern Briscoe County in the Panhandle of Texas...
* Until 945 PM CDT.
* At 849 PM CDT, a severe thunderstorm was located 6 miles north of
Aiken, or 10 miles east of Plainview, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lockney, Aiken and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3439 10126 3415 10115 3412 10160 3430 10165
3431 10159 3431 10147 3434 10147
TIME...MOT...LOC 0149Z 256DEG 14KT 3423 10154
HAIL...1.00IN
WIND...60MPH
$$
WCI/GKendrick3 follow-up statements
380
WWUS54 KLUB 160219
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
919 PM CDT Thu Jul 15 2021
TXC045-153-189-160245-
/O.CON.KLUB.SV.W.0248.000000T0000Z-210716T0245Z/
Floyd TX-Hale TX-Briscoe TX-
919 PM CDT Thu Jul 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN FLOYD...NORTHEASTERN HALE AND SOUTHWESTERN BRISCOE
COUNTIES...
At 918 PM CDT, a severe thunderstorm was located near Aiken, or 10
miles east of Plainview, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lockney, Aiken and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3439 10126 3415 10115 3412 10160 3430 10165
3431 10159 3431 10147 3434 10147
TIME...MOT...LOC 0218Z 245DEG 4KT 3419 10155
HAIL...1.00IN
WIND...60MPH
$$
WCI/GKendrick330
WWUS54 KLUB 160225
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
925 PM CDT Thu Jul 15 2021
TXC045-160234-
/O.CAN.KLUB.SV.W.0248.000000T0000Z-210716T0245Z/
Briscoe TX-
925 PM CDT Thu Jul 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRISCOE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened
below severe limits. Therefore, the warning has been cancelled.
LAT...LON 3414 10127 3412 10160 3430 10165 3431 10156
3431 10138
TIME...MOT...LOC 0224Z 245DEG 4KT 3419 10154
$$
TXC153-189-160245-
/O.CON.KLUB.SV.W.0248.000000T0000Z-210716T0245Z/
Floyd TX-Hale TX-
925 PM CDT Thu Jul 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN FLOYD AND NORTHEASTERN HALE COUNTIES...
At 924 PM CDT, a severe thunderstorm was located near Aiken, or 10
miles east of Plainview, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lockney and Aiken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3414 10127 3412 10160 3430 10165 3431 10156
3431 10138
TIME...MOT...LOC 0224Z 245DEG 4KT 3419 10154
HAIL...1.00IN
WIND...60MPH
$$
WCI/GKendrick084
WWUS54 KLUB 160246
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
946 PM CDT Thu Jul 15 2021
TXC153-189-160255-
/O.EXP.KLUB.SV.W.0248.000000T0000Z-210716T0245Z/
Floyd TX-Hale TX-
946 PM CDT Thu Jul 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD AND
NORTHEASTERN HALE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3414 10127 3412 10160 3430 10165 3431 10156
3431 10138
TIME...MOT...LOC 0245Z 256DEG 14KT 3421 10145
$$
WCI/GKendrickWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:47 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 15, 6:47 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 647 PM CDT Thu Jul 15 2021 .AVIATION... VFR conditions are expected to prevail through the forecast period outside of thunderstorms. Scattered thunderstorms have developed across the entire region this evening. Confidence remains low on any direct thunderstorm impacts at the area terminals but trends will be watched. This thunderstorm activity will come to an end after midnight. Some low stratus will try to advect north towards KLBB around daybreak however confidence on it actually making it into the terminal is too low to include in the TAF at this time. /WCI && .PREV DISCUSSION... /issued 237 PM CDT Thu Jul 15 2021/ SHORT TERM... Afternoon satellite imagery traces the cold front nicely from the Great Lakes into eastern New Mexico. Increased POPs slightly, especially along the northern half of our CWA due to better consensus among short term guidance on the potential for general thunderstorms developing to our north in the Texas Panhandle and the higher terrain in eastern New Mexico. The synoptic front, currently draped northeast to southwest across the central Texas Panhandle, will gradually slide south through the remainder of the afternoon and evening as surface pressure falls in eastern New Mexico and outflow help to reinforce the gradient along the boundary. Hourly changes in short term CAMS have moved a little farther south with each subsequent run this afternoon. The biggest concerns will be strong to marginally severe wind gusts and heavy rainfall as the convection moves east out of New Mexico later this afternoon into the evening hours. Coverage will begin to wane after midnight over the Rolling Plains. Max CAPE values will be from 1000-2000 J/KG with meager wind shear around 20-25kts this afternoon and evening. PWATS are impressive though, around 1.25 to 1.5". Not expecting widespread rainfall, but where it does rain, localized flooding could be an issue with slow moving storms between 15-20 MPH, and training along outflow boundaries. The window for the most intense convection, occurring in the northern half of the South Plains, will be from around sunset to midnight before the trough axis shifts east into Oklahoma and North Texas. Overnight lows will remain seasonally mild, mid-60s to low 70's, maybe a little cooler than expected in spots receiving heavy rain. LONG TERM... There will be some synoptic-scale subsidence and drying across the area Friday, although deep-layer moisture will remain elevated. We may see some shower and t-storm activity slowly migrate across the ern NM plains toward West Texas by Friday evening, but nebulous forcing and weak steering flow should keep the coverage isolated and it should wane before midnight, although a weak shortwave moving across the srn High Plains will maintain nocturnal convection to our north and it is possible some additional shower activity could spill into the srn TX Panhandle late Friday night. The upper ridge centered over the 4-corners will strengthen and build mainly northward this weekend with neutral lift to slight subsidence located over our area. Temperatures Sat and Sun should be seasonably mild, with highs in the upper 80s to middle 90s, and lows mainly in the mid 60s to lower 70s, very typical for mid July. Ample lower and mid-level moisture in a weakly-capped environment should support some isolated to widely scattered t-storm development each afternoon and evening, with the highest PoPs residing across the northwest South Plains into the southern Texas Panhandle. Another small perturbation moving south across the area late Sunday will likely increase the coverage of showers and t-storms into Sunday evening. The best potential for rain still appears to be on Monday as a sharper shortwave and cold front progress slowly south through the forecast area. As much of the front's progression will be driven by cold pool production from t-storm activity to our north, there is still uncertainly in it's timing and strength, but at this time these features seem pretty well-aligned to bring solid shower and t-storm chances to the forecast area centered on the Monday afternoon to Monday night time frame. Climatologically high PWAT values, relatively weak mid-tropospheric flow and the focus of the frontal zone argues for the potential for some heavy rainfall across the area, which is highlighted in the HWO. The upper trough and front are likely to continue on to our south Tuesday, resulting in rain chances decreasing from north to south. Although there is greater agreement in the medium range guidance today that the trough may end up closing off somewhere in the vicinity of west-central TX as the expanding upper ridge to our north effectively blocks any connection with the jet stream. The upper low may then trend to drift westward underneath the ridge into NM Friday and then on into the Desert Southwest. This may keep the rain chances going for us through Thursday or Friday before heights begin to build back across the area late week and into next weekend. It looks very likely that we will see below normal temperatures Monday through Thursday with highs mainly in the 80s, and possibly only some 70s in the north. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/99/99
Hazardous weather outlook, Jul 15, 8:12 AM CDT, 12 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 812 AM CDT Thu Jul 15 2021 TXZ021>044-161315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 812 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A few strong wind gusts from 50 to 60 mph are possible from isolated to scattered thunderstorms expected across the area later today. Slow-moving thunderstorms may also produce locally heavy rainfall which may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to widely scattered thunderstorm chances will continue into this weekend. By Monday, a cold front is forecast to move through the region. A heavy rain event may be possible for parts of the Caprock and Rolling Plains on Monday into Monday night. Additional chances for thunderstorms will be possible into the middle and end of next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 15, 7:16 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST CAPROCK CANYON SP 34.41N 101.06W
07/15/2021 M57 MPH BRISCOE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100444
GKENDRICKLocal storm report, Jul 15, 7:21 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
721 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST CAPROCK CANYON SP 34.41N 101.06W
07/15/2021 M70 MPH BRISCOE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100445
GKENDRICKLocal storm report, Jul 15, 7:25 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLASH FLOOD 3 W QUITAQUE 34.37N 101.11W
07/15/2021 BRISCOE TX EMERGENCY MNGR
WATER FLOWING RAPIDLY OVER HIGHWAY 3 MILES WEST OF
QUITAQUE.
&&
EVENT NUMBER LUB2100446
GKENDRICKSpecial weather statement, Jul 15, 7:54 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lubbock TX
754 PM CDT Thu Jul 15 2021
TXZ021-022-027>029-033-034-160115-
Bailey TX-Hockley TX-Cochran TX-Parmer TX-Castro TX-Lamb TX-Hale TX-
754 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAILEY...NORTHWESTERN
LUBBOCK...NORTHEASTERN COCHRAN...SOUTHEASTERN PARMER...NORTHERN
HOCKLEY...WESTERN HALE...SOUTHERN CASTRO AND LAMB COUNTIES UNTIL 815
PM CDT...
At 752 PM CDT, Doppler radar was tracking an outflow boundary along
a line extending from 11 miles east of Lazbuddie to 5 miles east of
Earth to 7 miles northwest of Fieldton to 4 miles southeast of
Amherst to 7 miles southwest of Littlefield to near Pep to Morton.
Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with this outflow boundary.
Locations impacted include...
Littlefield, Muleshoe, Olton, Morton, Hart, Earth, Anton, Sudan,
Amherst, Cotton Center, Needmore, Lazbuddie, Fieldton, Spade, Enochs,
Whitharral, Muleshoe Wildlife Refuge, Bula, Pep and Whiteface.
LAT...LON 3440 10270 3443 10213 3416 10196 3405 10195
3392 10199 3382 10206 3382 10209 3379 10208
3371 10223 3358 10257 3373 10286
TIME...MOT...LOC 0052Z 282DEG 20KT 3437 10240 3423 10232 3412 10231
3399 10234 3386 10244 3378 10258 3371 10276
WCISpecial weather statement, Jul 15, 8:05 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lubbock TX
805 PM CDT Thu Jul 15 2021
TXZ034-035-040-041-160130-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
805 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUBBOCK...
NORTHWESTERN LYNN...EASTERN TERRY AND SOUTHEASTERN HOCKLEY COUNTIES
UNTIL 830 PM CDT...
At 804 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Slide to 13 miles southeast of
Locketville to 3 miles north of Brownfield to 12 miles east of Tokio.
Movement was east at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Brownfield, Slide, Woodrow, Meadow, Ropesville and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3347 10170 3323 10179 3315 10194 3304 10223
3320 10242 3325 10235 3333 10220 3347 10215
TIME...MOT...LOC 0104Z 283DEG 14KT 3340 10206 3331 10210 3323 10225
3318 10236
WCI/GKendrickLocal storm report, Jul 15, 8:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 6 SSW WOLFFORTH 33.42N 102.05W
07/15/2021 M60 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER LUB2100447
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:19 PM CDT | Flash Flood Warning | LUB | Briscoe, Hall, Motley | 116 min |
| Jul 15, 7:52 PM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 2 hr |
| Jul 15, 7:52 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 53 min |
| Jul 15, 7:54 PM CDT | Special Weather Statement | LUB | Lamb | 21 min |
| Jul 15, 8:00 PM CDT | Areal Flood Advisory | LUB | Hockley, Terry | 2 hr |
| Jul 15, 8:05 PM CDT | Special Weather Statement | LUB | Terry | 25 min |
| Jul 15, 8:10 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 65 min |
| Jul 15, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 45 min |
| Jul 15, 8:33 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Swisher | 64 min |
| Jul 15, 9:31 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 119 min |
| Jul 15, 9:37 PM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Swisher | 3 hr |
| Jul 15, 9:52 PM CDT | Special Weather Statement | LUB | Floyd, Hale, Swisher | 23 min |
| Jul 15, 9:55 PM CDT | Flash Flood Warning | LUB | Floyd, Hale | 2 hr |
| Jul 15, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Motley | 60 min |
| Jul 15, 10:20 PM CDT | Special Weather Statement | LUB | Floyd | 25 min |
| Jul 15, 10:36 PM CDT | Areal Flood Advisory | LUB | Floyd | 2 hr |
| Jul 15, 10:57 PM CDT | Special Weather Statement | LUB | Lubbock | 33 min |
| Jul 15, 10:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 33 min |
| Jul 15, 11:54 PM CDT | Areal Flood Advisory | LUB | Childress, Hall | 88 min |
| Jul 16, 12:03 AM CDT | Special Weather Statement | LUB | Lubbock | 27 min |
| Jul 16, 12:21 AM CDT | Areal Flood Advisory | LUB | Lubbock | 3 hr |
| Jul 16, 12:30 AM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Jul 16, 1:38 AM CDT | Special Weather Statement | LUB | Lubbock | 37 min |
| Jul 16, 2:11 AM CDT | Special Weather Statement | LUB | Lubbock | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.